Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 8, 2021, 4:12 PM EDT for Miami County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 8, 2021, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
County Miami County, OH
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WWUS81 KILN 082012
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT Tue Jun 8 2021
OHZ043-044-051-052-082045-
Champaign OH-Logan OH-Shelby OH-Miami OH-
412 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHERN MIAMI
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT, radar indicated a strong thunderstorm over Piqua,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Troy, Sidney, Piqua, Covington, St. Paris, De Graff, Quincy,
Fletcher, Port Jefferson, Casstown, Lockington, Rosewood, Carysville,
Ballou, Plattsville, Kiser Lake State Park, Millerstown, Farrington
and Pemberton.
This includes I-75 in Ohio between mile markers 73 and 92.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8419 4012 8436 4037 8411 4034 8393
4020 8385
TIME...MOT...LOC 2012Z 224DEG 27KT 4012 8421
$$
ConiglioWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 4:09 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 8, 4:09 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 409 PM EDT Tue Jun 8 2021 .SYNOPSIS... A broad upper low pressure system over MO/IL will slowly track northeast and situate over IL/IN tonight and then work into Ohio on Wednesday. The open wave evolution of this upper system will then cross the region Thursday evening. A very weak surface low will slowly move eastward along the I-70 corridor Thursday and Friday with a marked decrease in shower and thunderstorm activity expected Friday night. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Convective cells in the southeast, and again north of metro Columbus will continue to progress slowly northeastward this afternoon. These showers and storms will behave in a similar manner to those earlier today - downstream shadow which will inhibit future development and limit the strength of ongoing storms. This much activity will become more stratiform overnight with embedded clusters of stronger storms, then a low level stream of moisture on 25-30kt southerly winds on the southeast side of the h8 low will kick in. This stream will result in a widespread area of showers and deeper convection that will cross from central KY into the southwest CWA before daybreak. Overnight lows will drop fairly uniformly to the upper 60s. Rainfall in any of these cores will be very efficient and the threat for the next several days will be that of flooding. While the flooding threat will be enhanced, did not have enough confidence in a flood watch in the southwest 1/4 of forecast area late tonight into early Wed. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Pwat values 1.8" to 2" over the region are maxed at 12Z Wed and 0Z Thurs and a larger blob of 2"+ remains over the CWA through 18Z Thurs and to the east by 0Z Fri. Still over 1.8" and 175% of normal. While top PWAT value for June of 2.32" in 2000 is not in question, breaking into the top 50 with 1.85" seems reasonably certain in the next few days. FWIW, 1.9" is the 31st/50, 2" is the 10th/50, so I'll be the first to say it's officially Humid and going to stay that way through the rest of the work week. Temperatures will be muted on Wednesday and at a minimum near Richmond where readings may not top out past the mid 70s. The remainder of the CWA with the copious moisture will only rise to the upper 70s. Showers will be very efficient and a continued threat of moderate to heavy rainfall will spread north and northeast from the Cincy metro area in the morning. Rain will wrap around and some drier air may work in on west to northwest winds as the upper low nears the CWA. Limited the max pops to 80% and did not permit them to drop below 30% for Wed night. Once again, lows will drop to the upper 60s in a very humid airmass. && .LONG TERM /THURSDAY THROUGH TUESDAY/... This period will be characterized by continued moisture/warmth/heavy rain potential at least through Thursday and perhaps into Friday, then a slow trend of lower atmospheric moisture content / lowering rain chances through the weekend into early next week. In the details - the cutoff/closed upper low will be over Indiana/Ohio on Thursday with a large pool of very light winds through the depth of the troposphere. Underneath, PWAT anomalies from 2.0 to 2.5 sigma above climatology will be present. Forecast soundings exhibit a very uncapped and unstable airmass with moist adiabatic mid level lapse rates so feel once daytime heating hits that showers/storms will develop freely and in high numbers during the day on Thursday. Very little steering flow which means storms propagating on outflows and likely producing torrential rainfall rates in a loosely organized fashion. Any localized flooding concerns that are present from mid-week will likely linger into Thursday at a minimum. On Friday, the pattern begins to show signs of breaking down as height falls in the northeast CONUS begin to impinge on the closed low, with the low opening up into a slowly progressive wave in weak northwesterly flow that is anticyclonic in nature. Still plenty of warmth/moisture in the boundary layer suggesting showers/storms will develop in large quantity with diurnal heating and the mid/upper level trough over the area (but starting to exit). Saturday features the first day where PWAT anomalies drop substantially and anticyclonic mid/upper level flow is more entrenched, although the boundary layer will still be quite moist. So carrying small shower/storm chances during the daytime, but this will be the first truly drier day of the past 4 or 5. And because of this, temperatures will respond nicely into the middle 80s with somewhat more sunshine as well. Sunday features even less chance of a shower or storm, but given the very slow scouring of boundary layer moisture, can't run with a dry forecast for either weekend day. Much quieter pattern for early next week as western ridge bulges considerably and forces a deeper northeastern CONUS longwave trough to which the ILN CWA will be on the back side of. Some indication that PWATs may actually drop below normal by Tuesday with pleasant summer weather. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Scattered shower activity over the CWA is the minimum over the region, as it looks like widespread showers and scattered thunderstorms are taking over. The earlier blowoff from north of Louisville to Cincinnati has moved northeast in the weak upper flow, and sufficiently shaded the area to inhibit convective initiation. Scattered showers are going to be the norm for the CVG-DAY corridor, with thunderstorms expected closer to daybreak as a more uniform area of heavy rain works in from the southwest. Elsewhere, the showers initiating to the southeast and south are not likely to last past the initial stage today, washing out in relatively short order and staying out of the aviation forecast in the immediate future. Convective cluster south of the CWA almost due east of Louisville is shown to cross northeast and through the CWA, evolving into a nw-se oriented bowing segment that reaches the eastern/northeastern fringes of the CWA. At CMH/LCK, just kept VCSH for the overnight period for now. Models were blended heavily to a HRRR/RAP blend early and then NAM/GFS mixed into the earlier forecast for the later overnight hours. A fairly solid area of moderate to heavy rain with thunder is expected to affect CVG/LUK early on and then work into DAY/ILN by daybreak and continue into tomorrow. Until any showers hit, VFR conditions will prevail. Then vsbys will drop to MVFR and cigs lower, eventually evolving into a lower stratus on Wednesday. .OUTLOOK...Thunderstorms are possible each day through Saturday, mainly in the afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Binau AVIATION...Franks
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 459 AM EDT Tue Jun 8 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 459 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Scattered showers and thunderstorms, some containing brief heavy rainfall, are expected today. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms, some containing brief heavy rainfall, are expected to continue Wednesday through Friday. Localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 12:51 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1251 PM EDT Tue Jun 8 2021
OHZ026-081730-
Hardin OH-
1251 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARDIN COUNTY UNTIL
130 PM EDT...
At 1251 PM EDT, radar indicated a strong thunderstorm near La Rue.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Kenton, Mount Victory, Ridgeway, Hepburn and Pfeiffer.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
4056 8342 4052 8341 4051 8342 4051 8358
4069 8358 4073 8350
TIME...MOT...LOC 1651Z 241DEG 4KT 4061 8346
ConiglioSpecial weather statement, Jun 8, 2:33 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
233 PM EDT Tue Jun 8 2021
KYZ094-095-081900-
Owen KY-Grant KY-
233 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GRANT AND
SOUTHEASTERN OWEN COUNTIES UNTIL 300 PM EDT...
At 233 PM EDT, radar indicated a strong thunderstorm 12 miles
southeast of Owenton, moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Owenton, Corinth, Keefer, Elk Lake, Beechwood, Needmore, New
Columbus, Harmony, Long Ridge and Natlee.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3835 8481 3835 8482 3836 8484 3836 8486
3860 8484 3858 8469 3852 8459 3843 8463
3842 8465 3837 8471 3835 8475 3834 8479
TIME...MOT...LOC 1833Z 191DEG 13KT 3838 8473
ConiglioSpecial weather statement, Jun 8, 3:09 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
309 PM EDT Tue Jun 8 2021
KYZ092-094>096-081945-
Pendleton KY-Owen KY-Kenton KY-Grant KY-
309 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...GRANT...EAST
CENTRAL OWEN AND WEST CENTRAL PENDLETON COUNTIES UNTIL 345 PM EDT...
At 309 PM EDT, radar indicated a strong thunderstorm near
Williamstown, moving north at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Stewartsville, Cherry Grove,
Northcutt, Williamstown Lake, Gardnersville, Knoxville, Twin Bridges,
Keefer, Fiskburg, Camp Northward, Holbrook, Sherman, Piner,
Lawrenceville and Cordova.
This includes I-75 in Kentucky between mile markers 146 and 167.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3851 8458 3853 8474 3877 8469 3878 8466
3885 8452 3875 8442 3851 8451 3850 8455
TIME...MOT...LOC 1909Z 193DEG 21KT 3859 8461
ConiglioSpecial weather statement, Jun 8, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT Tue Jun 8 2021
OHZ043-044-051-052-082045-
Champaign OH-Logan OH-Shelby OH-Miami OH-
412 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHERN MIAMI
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT, radar indicated a strong thunderstorm over Piqua,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Troy, Sidney, Piqua, Covington, St. Paris, De Graff, Quincy,
Fletcher, Port Jefferson, Casstown, Lockington, Rosewood, Carysville,
Ballou, Plattsville, Kiser Lake State Park, Millerstown, Farrington
and Pemberton.
This includes I-75 in Ohio between mile markers 73 and 92.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8419 4012 8436 4037 8411 4034 8393
4020 8385
TIME...MOT...LOC 2012Z 224DEG 27KT 4012 8421
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:51 PM EDT | Special Weather Statement | ILN | Hardin | 39 min |
| Jun 8, 4:57 PM EDT | Special Weather Statement | ILN | Logan | 33 min |
| Jun 8, 5:07 PM EDT | Areal Flood Advisory | ILN | Scioto | 2 hr |
| Jun 8, 5:32 PM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 119 min |
| Jun 8, 6:46 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway, Ross | 109 min |
| Jun 8, 7:16 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Jun 8, 2:33 PM EDT | Special Weather Statement | ILN | Owen | 27 min |
| Jun 8, 2:48 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 2 hr |
| Jun 8, 3:02 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 2 hr |
| Jun 8, 3:09 PM EDT | Special Weather Statement | ILN | Grant | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.